U.S. doctors online nowAsk doctors free
Canton, OH
A 39-year-old female asked:

Does saphris (asenapine) cause diabetes?

2 doctor answers11 doctors weighed in
Dr. Carlos Satulovsky
Psychiatry 28 years experience
It may: Just like most atypical antipsychotics, it has a potential to do so. It provokes metabolic syndrome in some patients. Ask your dr if it s ok for you. Best luck.
Dr. Charles Turck
Pharmacology 17 years experience
Complicated: Saphris (asenapine) may increase your blood sugar levels and cause weight gain. If you have risk factors for diabetes already, like a family history or are obese, then you may want to monitor your blood sugar levels or glycated hemoglobin on a yearly basis (for example, with your annual physical), particularly while taking Saphris (asenapine)

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Canton, OH
A 39-year-old female asked:

How is saphris (asenapine) linked to diabetes?

2 doctor answers9 doctors weighed in
Dr. Sudhir Bansal
Endocrinology 75 years experience
Saphris (asenapine) diabetes: Saparis is a drug used in bipolar disorders and can cause increased appetite and hence weight gain no direct effect on Insulin secretion or action weight and increased calorie consumption make for diabetes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.